Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
173 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment for erectile dysfunction

Answered by
Dr.
Dr. Ashok Kumar

Psychiatrist

Practicing since :2000

Answered : 3134 Questions

default
Posted on Sat, 27 Aug 2016 in Sexual Health
Question: Hi,
I'm unable to sustain my erection during sex, also over the time I've been getting really weak erections. Medically I'm diagnosed with a 212 cholesterol level, 5.88 TSH and high bilirubin. Could these be the causes? Also what should be possible solutions.
doctor
Answered by Dr. Ashok Kumar 5 hours later
Brief Answer:
All are treatable conditions

Detailed Answer:
Dear XXXXX,
Thanks for using healthcaremagic.

I have gone through the provided details and understand your concerns.

Although the elevated cholesterol as well as low thyroid (high TSH) can result in erectile dysfunction but there is no association of bilirubin and erectile dysfunction. Both cholesterol and thyroid can be treated by medications. For cholesterol statin medications are the drug of choice and quite useful in reducing the cholesterol.

Similarly thyroxin 25 microgram can be started for thyroid problem.


Before moving to any medication I feel you should do following to regain your sexual health.

Regular physical exercise of 45 minutes or 200 minutes per week
Healthy eating and avoidance of junk and fast foods
Low calorie and low fat diet
Plenty of water intake
Use of antioxidants such as citrous fruits, garlic

These things will not only help you with thyroid and cholesterol they will bring back the homeostasis in your system for proper functioning of physical as well as sexual health.

I hope this helps you.
If you have more questions feel free to write back to me.
Thanks and regards.
Above answer was peer-reviewed by : Dr. Veerisetty Shyamkumar
doctor
default
Follow up: Dr. Ashok Kumar 11 hours later
Thanks for you feedback Dr. XXXXXXX I'd certainly consider a change in lifestyle and eating habits for a better health before switching to medicines.

However If you could kindly suggest the following:

1. Any certain kind of food that I should consider for better health? Food rich in omega 3? Apart from staying away from junk food, should I also consider natural fish oil supplements?

2. If you could prescribe me a drug which would help me with a better sex drive it would be of great help too. One that I can get without a prescription or if you suggest one and give me a prescription it would be great.

3. Also my blood seems to have a high haemoglobin count. Is that a matter of concern too? I rarely smoke and stay in the plains. Is it because of exposure to pollution? Sometimes I'd need to take heavy breaths to fill up my lungs with oxygen.

Thanks
doctor
Answered by Dr. Ashok Kumar 1 hour later
Brief Answer:
Natural fish oil can be considered

Detailed Answer:
Dear XXXXX,
Thanks for reverting back to me.

I am glad to know that information was useful for you and you decided to follow the advice.

Regarding foods although no specific advice required other than the balanced diet but considering supplements of omega 3 fatty acids and anti oxidants can be quite useful. Natural fish oils contain good amount of omega 3 fatty acids and can be helpful for you.



As I stated above take other measures as medicines are the last resort. In addition I need to acknowledge that medicine used for enhancement of sexual prescription can be bought with prescription and I I do not think I can prescribe here.

Regarding high Hb it is just above the normal limits and much below the abnormal ranges so I feel you can either ignore or repeat blood test.

In addition I will advice you not to smoke as smoking causes hypoxia and resultant increased hemoglobin.

I hope this assists you.
If you have any further query, I would be glad to help you.
If not, you may close the discussion and if possible you may rate the answer for my future patients.
I Request you to use the following link while posting a query related to my speciality so it reaches directly to me:
http://doctor.healthcaremagic.com/doctors/dr-ashok-kumar/67386
Thanks and regards.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Medical Topics ,   ,   ,   ,  

Recent questions on  Haemoglobin

doctor1 MD

Hello Doctor It all started on last Monday when my brother went down with high fever along with vomitings after two days on Wednesday he tested...

doctor1 MD

i m on medication, using saaz tablet. ( have spondylitis ) for couple of days hav mild giddyness. may i know what would be reason for diggyness......

doctor1 MD

Hello doctor, I had asked you few questions last month regarding fetal measurements etc. I now have some concerns I want to clarify. Brief history...